What kind of problems? Mine started with a cottony sensation in my mouth - mainly on my tongue. I had plenty of saliva - dry mouth was not the problem. Over a period of a year it got worse to the point where my tongue was burning. At first the dentist didn't tell me anything about the cement having acrylic in it. Finally after I asked him point blank he admitted it had acrylic. He STILL denied that the acrylic could be causing the problem though. I couldn't get any other detists to take the veneers out either. I was finally able to get them removed after having them in for 2 years. I myself wrote to the maker of the cement - Kurrary- and they admitted that their veneer cement has caused allergic reactions. This was after a year with many dentists telling me that it was not possible. But now my tongue is still super sensitive and I still have problems. I have spent $20,000 getting crowns and bridges to replace the veneers. I also found out that lithium disilicate ceramics burn my tongue.
Find out what the ceramic and what the cement are. Write to the companies that made those products and ask if anyone has reported an adverse reaction. You can also look that up on the FDA MAUDE website.
Hello and hope you are doing well.
As porcelain is an inert material, it is unlikely that you could develop any allergies to this. It could sometimes be the cement, that is used for bonding, that can cause the allergic reaction. In which case hypoallergenic materials can be used. Also, the technique used, if the crowns are impinging on the gums, they can cause a chronic inflammation. Please discuss this with your dentist am sure he will provide further assistance.
Hope this helped and do keep us posted.
My dentist was not much help. He just kept denying that the cement could be a problem because there was such a small amount. There are no alternative veneer cements that do not contain acrylic and since acrylic is a probable cause you will need crowns to replace the veneers. The only cement that does not contain acrylic is the old fashioned zinc phosphate. Many dentists don't use zinc phosphate anymore.
I also want to note that porcelain is NOT a completely inert material. It IS possible to have an allergic reaction or contact sensitivity to porcelain. I have a problem with lithium disilicate ceramics. Both e-max and noritake cerabien ceramics irritated my tongue and even the back of my throat. I do not recommend anyone get ceramics that contain lithium oxide. Studies have show that lithium disilicate ceramics are more cytotoxic that regular porcelain.
I had a veneer put on a few years ago. Shortly after, I developed 2 cysts in my face. One directly above the veneer and one near my nose. I had to have surgery to remove the cysts but nobody would say if it was caused a a result of the veneer. A week ago, I met with a GP who told me that there are allergies to all kinds of dental implants, adhesives etcetera. Also there is a test you can take to find out if you are allergic and to which ones. Ask your doctor about the Clifford test. I plan on taking it. This could help. All the best.
My tongue started feeling as though it was burned, but I never burn it. Have seen the doctor and ENT and nothing. I read somewhere that maybe my veneers that were put about 3 years ago could be causing these symptoms. I've had this sensation in my tongue for about a year and is none stop. Does anyone have these symptoms? unfortunately I can't afford to take them off and put new ones, and according to some of you, it could be the cement instead of the porcelain. I will check with my doctor about the Clifford test to see whether I have any allergies. I appreciate all your input.
The Clifford test is pure quackery. Check with quackwatch. I took the test and it did not pick out suitable materials. In fact the materials it said would work were even worse.
Yes, that is what happened to me. Burning tongue. Unfortunately there is a not a great way to test for oral allergies other than having expensive dental work put in. I was able to find that the cement was a problem by having some put on a q-tip and then putting that in my mouth for several hours. I think the safest thing for a veneer replacement is an old fashioned feldspathic ceramic fused to gold. I have a ceramic called ivoclar inline fused to a high gold metal called captek. It works well.
Hi, I had Lithium disilicate crown placed on 7/12/2018. I immediately had horrible side effects. I had increased supplies of saliva, dry mouth, dry lips, facial flushing on the side of my mouth where my crown was placed. I also had a metallic taste in my mouth and gum sloughing with a sensation that I had a clump of food stuck in the back of my throat and horrible gum pain and inflammation. Then I developed a silent reflux chronic cough. I was scared to death. Luckily, I am a RN, BSN and have worked in the sick care industry for 25 years. At first, my dentist ignored my complaints and told me it could not be the crown and to give it 4 - 6 mos. I dropped the f bomb and told him that if he would not take it out that I had 2 other dentists who said that they would. Finally, my regular dentist who was going to take it out called him and told him since he put it in that he needed to take it out. He finally took it out on 7/24/2018. All of my symptoms have resolved and no more pain. The only symptom left if the cough and some gum sloughing. I am taking Benadryl to flush the allergy through and drinking tons of water. I have reported this to the manufacturer and plan to notify the FDA.
you all can also go to Pub Med NIH and research the peer reviewed literature. As a RN, BSN I did my research after my reaction and found out the Emax crowns with the lithium disilicate causes cytotoxicity and mitochondrial suppression making people more susceptible to developing cancer. Also please report any issues to FDA. www.fda.gov is also a good source for researching drugs because it will list black box warnings, clinical pre and post trials and ones mandated to con't even after a drug is approved. You can also pull all the lawsuits etc. Always check that prior to starting any drug. I work in the industry and research drugs daily